MAUDE Adverse Event Report: MEDIVATORS DEFENDO DISPOSABLE AIR/WATER VALVE; DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES

MEDIVATORS DEFENDO DISPOSABLE AIR/WATER VALVE; DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES
Model Number 100310
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Handling Problem (3265)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A medivators account manager reported a facility reprocessing, then reusing defendo disposable air/water, suction, and biopsy valves between uses in patient procedure.The defendo air/water, suction and biopsy valve is intended for single use, thus potential for patient cross-contamination.The medivators account manager was at the facility for an in-service and observed a tech at the facility reprocess defendo air/water, suction and biopsy valves in their dsd 201 automated endoscope reprocessor.The account manager noted that the facility had been reprocessing a sample box of these valves that he had given to the facility three months previous at which they were informed of appropriate use of the product.The facility has been informed that the valves cannot be reprocessed and need to be disposed of after every use.The facility is still reprocessing and reusing the valves.There are no reports of any patient harm at the facility.This complaint will be continued to be monitored in the medivators complaint system.
 
Event or Problem Description
A medivators account manager reported a facility reprocessing, then reusing defendo disposable air/water, suction, and biopsy valves between uses in patient procedure.The defendo air/water, suction and biopsy valve is intended for single use, thus potential for patient cross-contamination.

Brand Name
DEFENDO DISPOSABLE AIR/WATER VALVE
Common Device Name
DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES
Manufacturer (Section D)
MEDIVATORS
3150 pollok drive
conroe TX 77303
MDR Report Key7598694
Report Number1651395-2018-00001
Device Sequence Number19151890
Product Code ODC
UDI-Device Identifier00677964052453
UDI-Public00677964052453
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K102409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number100310
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;